Massachusetts, 2012Wildfire in Massachusetts, April 19 to 20, 2012
April 19 to 20, 2012 · NWS BOX · 2 events in 2 counties and zones
High pressure offshore brought warm southwesterly flow over southern New England. Above normal temperatures combined with low dewpoints resulting in relative humidity levels in the 15 to 25 percent range.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure offshore brought warm southwesterly flow over southern New England. Above normal temperatures combined with low dewpoints resulting in relative humidity levels in the 15 to 25 percent range. These conditions along with gusty winds at times contributed to the spread of a fire in meadowlands in Dedham. Firefighters were unable to determine the initial cause of the fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 19, 1:00 PM EST, 2 hours earlier.
Area forecast discussion, Apr 19, 1:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT THU APR 19 2012
.SYNOPSIS...
HIGH PRESSURE WILL MAINTAIN DRY WEATHER WITH ABOVE NORMAL
TEMPERATURES THROUGH FRIDAY. THERE WILL LIKELY BE A PROLONGED
PERIOD OF PRECIPITATION FROM SATURDAY NIGHT INTO EARLY NEXT WEEK
AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ACROSS THE REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM UPDATE...
NOT MUCH CHANGE FROM PREVIOUS FORECAST WITH CURRENT OBSERVATIONS
AND SATELLITE IMAGERY SUPPORTING OUR EARLIER PREDICTIONS.
NORTHWEST EDGE OF CLOUD SHIELD HAS NOW CLEARED CAPE COD AS OF 130
PM AND SHOULD EXIT NANTUCKET BY 3 PM. OTHER THAN SOME FAIR WEATHER
CU SUNNY CONDITIONS WILL PREVAIL. SSW WINDS WILL REMAIN FAIRLY
LIGHT AND THIS WEAK PGRAD WILL SUPPORT SEABREEZES ALONG THE
EASTERN MA SHORELINE. HIGHS STILL ON TRACK FOR THE U60S AND
L70S...WHICH WILL BE REACHED AROUND 4 PM OR SO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
SFC HIGH PRES CONTINUES TO SHIFT ERD OF THE REGION. THIS WILL
ALLOW FOR SLIGHT INCREASE IN LLVL WAA AND A WARM FRONT WILL PASS
WELL N OF THE REGION AS IT DOES SO. HOWEVER...SOUNDINGS SUGGEST A
VERY DRY COLUMN...SO FEEL THAT THERE WILL BE LITTLE IN THE WAY OF
CLOUD COVER THROUGH THE NIGHT SAVE FOR SOME THIN CI. WITH WEAK
FLOW EXPECTED AS THE HIGH JUST SHIFTS OFFSHORE...THIS IS A GOOD
SETUP FOR RAD COOLING. HOWEVER IT WILL BE IN CONFLICT THE WEAK
LLVL WAA. THEREFORE...WHILE IT WILL BE A COOL NIGHT...BC GRIDS
LOOKED GOOD WHICH STILL FAVORS MINS IN THE MID TO UPPER 40S.
FRI..
WARM FRONT CONTINUES TO SHIFT INTO NRN NEW ENGLAND AS LOW PRES
PASSES WELL TO THE NW OF THE AREA. H85 TEMPS AND SFC DEWPTS
CONTINUE TO INCREASE AS THE REGION BECOMES FULLY ENTRENCHED IN THE
WARM SECTOR. GIVEN H85 TEMPS INCREASE CLOSER TO +9C BY PEAK
HEATING...EXPECTING WIDESPREAD TEMPS IN THE MID TO UPPER 70S. HIGH
CLOUDS WILL BE INCREASING FROM THE W...BUT FEEL THAT IT WILL BE
TOO LITTLE TOO LATE GIVE THE DRY SOUNDINGS TO COUNTERACT THE
INCREASING TEMPS. ONCE AGAIN TRENDED TOWARD SLIGHTLY DRIER MAV
DEWPTS...AS GUIDANCE IS TYPICALLY INCREASING SFC MOISTURE TOO FAST
IN THIS SCENARIO. WINDS WILL BE A BIT STRONGER OUT OF THE SW
FRIDAY...AS 25 KT LLJ MOVES OVER THE REGION BY THE AFTERNOON.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODEL DISCUSSION AND PREFERENCES...
MEDIUM RANGE MODELS SHOWING FAIRLY GOOD AGREEMENT EARLY IN THIS
TIMEFRAME BOTH AT THE SURFACE AND ALOFT...BUT THEN DIVERGE THIS
WEEKEND INTO EARLY NEXT WEEK. UPPER LEVEL LONG WAVE TROUGH DIGS AS
IT WORKS INTO THE EASTERN U.S. BY SATURDAY. MOST MODELS EVEN DEVELOP
CUTOFF LOW PRES ACROSS THE SE U.S. INTO THE GULF OF MEXICO THIS
WEEKEND. THIS IS WHERE THE MODELS START TO DIVERGE...WITH THE 00Z
GFS OP RUN BECOMING AN OUTLIER. THE GFS IS NOT AS AMPLIFIED AS THE
00Z GGEM...UKMET AND 12Z ECMWF...SO IT MOVES THE WEEKEND SURFACE LOW
THAT WORKS UP THE COAST FURTHER E THAN THE OTHER MODELS WHICH
ACTUALLY START TO NEGATIVELY TILT THE TROUGH EARLY NEXT WEEK...
SLOWING THINGS DOWN FURTHER. PREFER A BLEND OF THE EC AND GGEM FOR
THIS PACKAGE BEYOND SUNDAY. IF THIS DOES COME TO FRUITION...LOOKS
LIKE THE REGION WILL RECEIVE A PROLONGED PERIOD OF MUCH NEEDED
PRECIPITATION...POSSIBLY INTO TUESDAY. MODELS TRY TO SLOWLY MOVE THE
UPPER CUTOFF LOW ACROSS THE REGION BY THE MIDDLE OF NEXT WEEK BUT
STILL LOOKS SOMEWHAT UNSETTLED WITH CYCLONIC FLOW IN PLACE.
DETAILS...
FRIDAY NIGHT...COLD FRONT WILL WORK ACROSS NY STATE. WITH SW FLOW IN
PLACE AND INCREASING LOW LEVEL MOISTURE...MAY SEE SCT SHOWERS MOVE
INTO THE REGION MAINLY ACROSS S NH/W MA AFTER MIDNIGHT. WILL BE MILD
WITH OVERNIGHT LOWS IN THE MID 40S TO AROUND 50.
SATURDAY...COLD FRONT WILL MOVE E STEADILY...SO LOOKS LIKE
CONDITIONS WILL DETERIORATE DURING THE DAY. WEAK LOW PRES WILL FORM
ON THE FRONT AND WORK ACROSS THE REGION BY SAT NIGHT...SO THIS WILL
ENHANCE PRECIP DURING THAT TIME WITH INCREASING LOW LEVEL MOISTURE
CONVERGENCE. HIGHS MAY REACH TO THE 60S TO AROUND 70 WITH INCREASING
SW WINDS...GUSTING UP TO 20-25 MPH DURING THE DAY...BUT WILL SHIFT
TO NW-N SAT NIGHT.
SUNDAY...FRONT CLEARS THE COAST...SO WILL SEE DIMINISHING CHANCE OF
PRECIP BUT CAN NOT RULE OUT TOTALLY. WILL LOWER POPS TO CHANCE FOR
MOST OF THE DAY. AS FRONT STARTS TO STALL NEAR OR JUST OFF THE
COAST...ANOTHER LOW PRES WORKS N. SHOULD ONLY SEE SCATTERED SHOWERS
DURING THE DAY INTO THE EVENING.
SUNDAY NIGHT-MONDAY NIGHT...BEST SHOT FOR APPRECIABLE RAINFALL AS
THE LOW SLOWLY MOVES INTO THE REGION. BOTH THE ECWMF AND GGEM
SIGNALING A 1-2 INCH PRECIP EVENT...WITH THE HIGHEST AMOUNTS ACROSS
EASTERN AREAS. WILL SEE PRECIP CHANCES INCREASE FROM S-N MAINLY
AFTER MIDNIGHT SUNDAY NIGHT. AS THE LOW APPROACHES LATE SUN NIGHT
AND MONDAY...WILL SEE N-NE WINDS PICK UP ALONG THE E COAST AND
ESPECIALLY THE CAPE AND ISLANDS. MAY NEED ADVISORIES IF THIS COMES
TO FRUITION.
TUESDAY...THE SURFACE LOW WILL CONTINUE TO WORK INLAND AROUND THE
CUTOFF UPPER LOW ACROSS NY STATE. LOOKS LIKE MOST OF THE STEADIER
PRECIP WILL WORK INLAND WITH THE LOW...SO CHANCES FOR RAINFALL WILL
DIMINISH DURING THE DAY. CAN NOT RULE OUT ENTIRELY WITH CONTINUED
ONSHORE WINDS AND CYCLONIC UPPER FLOW. SHOULD START TO SEE PRECIP
ENDING FROM SW-NE TUESDAY NIGHT...THOUGH CLOUDS WILL LINGER. LOW
CONFIDENCE ON TIMING DEPENDING UPON THE MOVEMENT OF THE SURFACE AND
UPPER LEVEL FEATURES.
WEDNESDAY...STILL A LOT OF UNCERTAINTY WITH THE HANDLING OF THE
TRACK OF THE SURFACE AND UPPER LEVEL FEATURES ACROSS THE NORTHEAST.
FOR NOW...HAVE KEPT CONTINUITY WITH PREVIOUS FORECASTS AND WENT
MAINLY DRY...THOUGH THERE COULD STILL BE A FEW LINGERING SHOWERS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
145 PM UPDATE...
THROUGH 00Z...
HIGH CONFIDENCE CONTINUES FOR VFR ALONG WITH LIGHT WINDS.
AFTER 00Z...
HIGH CONFIDENCE FOR VFR ALONG WITH LIGHT WINDS.
FRIDAY...
HIGH CONFIDENCE FOR VFR ALONG WITH A MODEST SSW WIND OF AROUND 20
KT LATE IN THE DAY.
FRI NIGHT...
VFR TO START BUT LOWERING TO MVFR AND POSSIBLY IFR TOWARD 12Z SAT
IN PATCHY FOG AND DRIZZLE. CONFIDENCE IS HIGH ON TRENDS BUT ONLY
LOW TO MODERATE ON PRECISE TIMING.
KBOS TAF...HIGH CONFIDENCE FOR VFR THRU FRI. SEABREEZE THU AFTN
WILL BECOME SOUTH AROUND 00Z AND THEN SW 02Z-03Z. SSW WIND FRI
WILL INCREASE TO AROUND 20 KT LATE FRI AFTN. VFR FRI EVENING THEN
SLOWLY LOWERS TO MVFR AND POSSIBLY IFR TOWARD 12Z SAT IN PATCHY
FOG AND DRIZZLE.
OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY...MODERATE CONFIDENCE. VFR CONDITIONS EARLY. AREAS OF MVFR
CIGS/VSBYS IN DEVELOPING SHOWERS FROM W-E. S-SW WINDS MAY GUST TO
20-25 KT.
SATURDAY NIGHT-MONDAY...LOW TO MODERATE CONFIDENCE. EXPECT MAINLY
MVFR CIGS/VSBYS IN SHOWERS/RAIN. MAY SEE PERIODS OF IFR CONDITIONS
SUNDAY NIGHT AND MONDAY.
&&
.MARINE...
EXTENDED SMALL CRAFT FOR ERN OUTER WATERS WELL INTO THE DAY FRI AS
PERSISTENT ESE SWELL LOOKS TO CONTINUE AT LEAST THROUGH THIS
PERIOD. AFTER WHICH...INCREASING SW FLOW WILL ALLOW FOR THE
DEVELOPMENT OF WIND WAVE ON TOP OF THIS SWELL. MAY NEED TO ISSUE
FOR BOTH WINDS AND SEAS AS THERE IS THE POTENTIAL FOR SOME
ISOLATED WIND GUSTS TO 25 KT BY LATE IN THE DAY FRI OVER THE ERN
WATERS.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT...EXPECT S WINDS WILL TEND TO DIMINISH DURING THE
NIGHT. SEAS WILL REMAIN HIGH THOUGH...AROUND 5-6 FT MAINLY ON THE
OPEN WATERS. WILL PROBABLY NEED TO EXTEND SMALL CRAFTS.
SATURDAY...S-SW WINDS WILL AGAIN PICK UP...GUSTING TO 25 KT WITH
SEAS CONTINUING AT 5-6 FT.
SUNDAY-MONDAY...EXPECT INTENSIFYING LOW PRES WORKING UP THE COAST.
EXPECT N-NE WINDS GUSTING UP TO 30 TO 40 KT SUNDAY NIGHT AND MONDAY.
LOW PROBABILITY OF GALES FOR SUNDAY NIGHT-MONDAY. SEAS WILL ALSO
REMAIN AOA 5 FT.
&&
.FIRE WEATHER...
TODAY...
DRY WEATHER CONTINUES WITH MIN RH VALUES EXPECTED TO DIP DOWN TO
THE UPPER TEENS AND INTO THE 20S. WHILE WINDS WILL REMAIN BELOW
RFW CRITERIA /EXPECTING SOME GUSTS 15 TO 20 MPH...BUT THAT SHOULD
BE THE EXTENT/ IN COLLABORATION WITH STATE OFFICIALS ON THE LOW FUEL
MOISTURE...REISSUED SPECIAL STATEMENT MENTIONING THE ELEVATED FIRE
WEATHER POTENTIAL DESPITE THE WEAKER WINDS.
FRIDAY...
WHILE DEWPOINTS WILL BE INCREASING...THERE IS THE CHANCE THAT MIN
RH VALUES WILL STILL DIP TO AROUND 30 PERCENT OVER INTERIOR
PORTIONS OF THE FORECAST AREA. COMBINE THIS WITH A CHANCE FOR
STRONG WINDS WITH GUSTS TO 25 MPH OR GREATER LATE IN THE
AFTERNOON...AND THERE IS THE CHANCE FOR MARGINAL RED FLAG
CONDITIONS. CERTAINLY...THE ELEVATED FIRE WEATHER RISK CONTINUES.
SATURDAY...
MIN RH VALUES ARE EXPECTED TO BE MUCH HIGHER SATURDAY...AROUND 40
TO 50 PERCENT. HOWEVER...THERE WILL STILL BE WINDS GUSTING TO 25
MPH AND LITTLE PRECIPITATION EXPECTED BY THEN...SO THE ELEVATED
CONDITIONS CONTINUE.
BEYOND SATURDAY...
THERE IS STILL AT LEAST MODERATE TO HIGH CONFIDENCE THAT SOME MUCH
NEEDED RAINFALL WILL BEGIN BY LATE SATURDAY NIGHT INTO SUNDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT FRIDAY
FOR ANZ250-251-254.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT FRIDAY
FOR ANZ255.
&&
SYNOPSIS...DOODY/EVT
NEAR TERM...NOCERA - UPDATED 159 PM
SHORT TERM...DOODY
LONG TERM...EVT
AVIATION...NOCERA/EVT - UPDATED 159 PM
MARINE...DOODY/EVT
FIRE WEATHER...DOODYHazardous weather outlook, Apr 19, 3:10 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
410 AM EDT THU APR 19 2012
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
410 AM EDT THU APR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A MODERATE PROBABILITY OF RED FLAG CONDITIONS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-200815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
410 AM EDT THU APR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS THE LOW TO MODERATE PROBABILITY OF GALE FORCE WINDS
SUNDAY NIGHT INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 9:34 AM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1034 AM EDT THU APR 19 2012
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>004-006-192030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...
NARRAGANSETT...WESTERLY
1034 AM EDT THU APR 19 2012
...ELEVATED FIRE WEATHER POTENTIAL LATE THIS MORNING THROUGH THE
EVENING FOR MOST OF MASSACHUSETTS...MOST OF RHODE ISLAND...NORTHERN
CONNECTICUT...AND SOUTHERN NEW HAMPSHIRE...
HIGH PRESSURE WHICH HAS BROUGHT MOSTLY DRY CONDITIONS THE LAST
COUPLE OF DAYS WILL BE GRADUALLY MOVING EAST OF THE REGION
TODAY...ALLOWING FOR THE DRY CONDITIONS TO CONTINUE. MINIMUM
RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 15 AND 25 PERCENT
THIS AFTERNOON ACROSS MUCH OF THE REGION AWAY FROM THE IMMEDIATE
SOUTH COAST. HOWEVER...WINDS WILL CONTINUE TO BE LIGHT WITH GUSTS
GENERALLY LESS THAN 20 MPH.
STATE FIRE OFFICIALS CONTINUE TO INDICATE THAT FUELS ARE VERY DRY.
THEREFORE...EVEN WITH THE LIGHT WINDS...THERE WILL BE AN ELEVATED
RISK FOR FIRE SPREAD IF ANY FIRES DO DEVELOP.
Wildfire, Northern Worcester
- When
- April 19, 3:00 PM EST to 3:30 PM EST
- Where
- Northern Worcester forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
A fire burned about an acre just off of Route 56 on the Leicester-Paxton line. A Paxton firefighter was injured while fighting the fire. He was struck in the back of the head by a falling tree branch.
Wildfire, Western Norfolk
- When
- April 19, 4:50 PM EST to April 20, 12:00 AM EST
- Where
- Western Norfolk forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Nearly 100 acres of meadow land burned on the Dedham-Boston line near Route 128. No injuries or structural damage were reported. Below normal rainfall over the previous 3 to 6 months resulted in dry grasses which fueled the fire. Most of the flames were extinguished by 8:30pm EST, but firefighters remained on the scene through the night watching for hot spots.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Oklahoma, April 19, 20122.5 in hail · 21 events
- Hail and High Wind in Texas, April 19, 20121 in hail · 3 events
- Hail in Texas, April 19 to 20, 2012$1,000 · 1.75 in hail · 3 events
- Hail in Texas, April 19, 20121.75 in hail · 2 events
- Wildfire in Georgia, April 19, 2012$100 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, April 19, 20121 event
- Flood in Alaska, April 19 to 25, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379628, 379627.